Alert archive / Texas / High Wind Warnings in 2024
High Wind Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Oct 29, 2024, 2:05 AM CDT for Cimarron County, Texas County, Oklahoma; 5 counties in Texas. It took effect at Oct 29, 2024, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2024, 2:05 AM CDT (07:05 UTC)
- In effect from
- Oct 29, 2024, 12:00 PM CDT
- Expired
- Oct 29, 2024, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 121 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3871 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
660 WWUS74 KAMA 290705 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 205 AM CDT Tue Oct 29 2024 OKZ001-002-TXZ001>003-006-007-291600- /O.UPG.KAMA.HW.A.0005.241029T1700Z-241030T0100Z/ /O.NEW.KAMA.HW.W.0005.241029T1700Z-241030T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore- Including the cities of Guymon, Stratford, Hartley, Gruver, Romero, Boise City, Dumas, Four Way, Spearman, Ware, Keyes, Channing, Masterson, Conlen, and Dalhart 205 AM CDT Tue Oct 29 2024 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Southwest winds around 35 to 40 mph with gusts up to 60 mph expected. * WHERE...The central and western Oklahoma Panhandle along with the northwest Texas Panhandle. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ003-TXZ004-005-008>010-291600- /O.UPG.KAMA.HW.A.0005.241029T1700Z-241030T0100Z/ /O.NEW.KAMA.WI.Y.0010.241029T1700Z-241030T0100Z/ Beaver-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill- Including the cities of Perryton, Lake Marvin, Forgan, Borger, Booker, Miami, Lora, Waka, Higgins, Codman, Beaver, Follett, Wolf Creek Park, Glazier, Canadian, and Farnsworth 205 AM CDT Tue Oct 29 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...South winds around 35 mph with gusts up to 50 mph expected. * WHERE...The eastern Oklahoma Panhandle and the northeast Texas Panhandle. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ011>020-317-291600- /O.NEW.KAMA.WI.Y.0010.241029T1700Z-241030T0100Z/ Oldham-Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong- Donley-Collingsworth-Palo Duro Canyon- Including the cities of Canyon, Skellytown, Kingsmill, Vega, Wayside, Bushland, Briscoe, Bootleg, Lela, Wildorado, Claude, Samnorwood, Dozier, Pampa, Washburn, Amarillo, Twitty, Palo Duro Canyon State Park, Umbarger, Boys Ranch, Wheeler, Buffalo Lake, Wellington, Shamrock, Pantex, Goodnight, Clarendon, Hereford, Panhandle, White Deer, Dawn, and Lutie 205 AM CDT Tue Oct 29 2024 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...South winds around 35 mph expected. * WHERE...The southern Texas Panhandle. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LFM
1 follow-up statement
285 WWUS74 KAMA 291515 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1015 AM CDT Tue Oct 29 2024 OKZ001-002-TXZ001>003-006-007-300100- /O.CON.KAMA.HW.W.0005.241029T1700Z-241030T0100Z/ Cimarron-Texas-Dallam-Sherman-Hansford-Hartley-Moore- Including the cities of Boise City, Masterson, Dalhart, Keyes, Conlen, Gruver, Hartley, Guymon, Romero, Dumas, Four Way, Spearman, Channing, Stratford, and Ware 1015 AM CDT Tue Oct 29 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Southwest winds around 35 to 40 mph with gusts up to 60 mph expected. * WHERE...In Oklahoma, Cimarron and Texas Counties. In Texas, Dallam, Hansford, Hartley, Moore, and Sherman Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ003-TXZ004-005-008>020-317-300100- /O.CON.KAMA.WI.Y.0010.241029T1700Z-241030T0100Z/ Beaver-Ochiltree-Lipscomb-Hutchinson-Roberts-Hemphill-Oldham- Potter-Carson-Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley- Collingsworth-Palo Duro Canyon- Including the cities of Follett, Hereford, Umbarger, Washburn, Wheeler, Booker, Boys Ranch, Bootleg, Amarillo, Waka, Goodnight, Lake Marvin, Higgins, Dozier, Skellytown, Lora, Vega, Panhandle, Kingsmill, Pampa, Samnorwood, Canyon, Lela, Buffalo Lake, Claude, Farnsworth, Borger, Wolf Creek Park, Clarendon, Perryton, Dawn, Wayside, Codman, Beaver, Forgan, Canadian, White Deer, Briscoe, Glazier, Miami, Twitty, Wellington, Pantex, Shamrock, Palo Duro Canyon State Park, Bushland, Lutie, and Wildorado 1015 AM CDT Tue Oct 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of the Panhandle of Oklahoma and the Panhandle of Texas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Oct 29, 12:26 AM CDT, 1 hour 39 minutes earlier. Its key messages:
- Issued at 219 PM CDT Mon Oct 28 2024 -Windy and dry conditions today and tomorrow will result in fire weather conditions, along with near record warm temperatures. -There is a low chance (~20%) for elevated thunderstorms Tuesday night. -Much cooler Wednesday through coming weekend; with even the potential of freezing temperatures Wednesday night into Thursday morning. -Potential rain chances (lower confidence at this time) for the coming weekend for most of the Panhandles.
Area forecast discussion, Oct 29, 12:26 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1226 AM CDT Tue Oct 29 2024
...New AVIATION...
.KEY MESSAGES...
Issued at 219 PM CDT Mon Oct 28 2024
-Windy and dry conditions today and tomorrow will result in fire
weather conditions, along with near record warm temperatures.
-There is a low chance (~20%) for elevated thunderstorms Tuesday
night.
-Much cooler Wednesday through coming weekend; with even the
potential of freezing temperatures Wednesday night into Thursday
morning.
-Potential rain chances (lower confidence at this time) for the
coming weekend for most of the Panhandles.
&&
.SHORT TERM ...
(This evening through Tuesday night)
Issued at 219 PM CDT Mon Oct 28 2024
Today through Wednesday will have a large scale trough move across
the mountainous west before ejecting out into the great plains.
For today and Tuesday the trough is still moving to the great
plains which is leading to an ever increasing pressure gradient
across the southern plains. This tightening gradient is what is
currently causing the robust gusty winds across the panhandles.
These winds will become in stronger on Tuesday when the gradient
peaks in its tightness. The winds on Tuesday are more probable to
stay below High Wind Warning levels but an occasional gusts of
over 58 mph may occur. A limiting factor that may impede some of
the wind gusts is the presence of a subsidence inversion aloft
which may limit some of the mixing height and thus stronger wind
gusts. The winds now through Tuesday will be strong enough to
blow away loose or light objects such as Halloween decorations and
make travel more difficult for high profile vehicles. Today the
winds are more southwesterly bringing in dry air from the NM
plateau across the panhandles. This dry air coupled with the gusty
winds is causing elevated to critical fire conditions across much
of the panhandles today. As such a Red Flag Warning is in effect
for the central and eastern panhandles. Tuesday the winds will
shift more to the south which will advect in a little moisture to
the eastern panhandles. This will help to limit some of the fire
weather conditions in the east while the western to central
panhandles keeps elevated to critical fire weather conditions.
Another Red Flag Warning is in effect for portions of the NW and
central panhandles. The southerly winds bring in warmer air from
NM which will be further warmed as it descends in elevation as it
passes across the panhandles. Coupled with plenty of sunlight
temperatures will be well above normal for both today and Tuesday.
Overall today has the better alignment of warm air advection and
downslope warming so the temperatures will be warmer today than
Tuesday. In fact it is possible that record high temperatures may
occur today in a few areas across the panhandles. The dry
conditions of today will keep the weather fair across the
panhandles. The increasing moisture on Tuesday may allow by the
evening for some rain showers and thunderstorms to form in the
eastern panhandles. While instability will be marginal the high
wind shear may allow for some storms to become organized and
stronger. So there is a very low chance that a strong to severe
storm could form late Tuesday in the eastern panhandles. Even if
the storms do form they should fairly rapidly shift eastward out
of the panhandles.
The winds will remain gusty through Wednesday morning as the
trough ejects out of the mountains and onto the Great Plains. This
will cause the gradient to finally begin to weaken across the
southern plains including the panhandles. This means the winds and
gusts will be strongest earlier on Wednesday and slowly weaken
through much of the day. As the trough continues to push eastward
through Wednesday it will produce a cold front that will pass
across the panhandles late in the afternoon through evening. The
passage of the cold front will see the winds shift to the north
which will bring cooler air to the panhandles. This cooler air
will end any chances of further record high temperatures as
they slowly fall back to more seasonable levels. by the overnight
hours the temperatures may fall to below freezing for the NW
panhandles while the rest of the panhandles may see frost. This
will mark the last impact in the panhandles from this weather
system as it finally looses it grip over the southern plains.
SH
&&
.LONG TERM ...
(Wednesday through next Sunday)
Issued at 219 PM CDT Mon Oct 28 2024
Thursday starts off on the cold side as cold air from the departed
trough remains across the panhandles. This could see freezing
temperatures in the NW panhandles while the rest of the panhandles
may see frost. Otherwise dry and fair weather conditions should
persist for the rest of the day. The brief respite of fair
weather will not last as the weather pattern on Thursday shifts
towards a large scale trough in the west CONUS and high pressure
over the east CONUS. The southern plains including the panhandles
will be in the middle of these two large scale features. This will
setup southerly to southeasterly flow across the souther plains
that will advect moisture back across the panhandles. This
moisture should allow for rain showers and thunderstorms to form
in the panhandles as early as Friday. The coverage and amount of
rain showers and thunderstorms should then increase through
Saturday as additional moisture arrives. For next week the
location of the moisture across the panhandles will depend heavily
on how fast the trough pushes east across the mountainous west.
The faster it moves the more eastward the moisture will lie over
the panhandles. This will set up a probability gradient where the
NW panhandles has the least chance for rain and the SE has an
increasing chance for rain. To complicate this issue is if any
small short wave trough form and move along the flow across the
panhandles. If these form they would act as focal points for
increased rain showers and thunderstorms activity. There is still
far to much uncertainty in the forecast to say for certain if
these would even form much less the timing of their passage. The
higher probabilities lies with the temperatures which have a high
chance of remaining above normal for this time of year. However
the moist conditions and lack of ridge should make it cooler than
the heat the of today and Tuesday.
SH
&&
.AVIATION...
(06Z TAFS)
Issued at 1219 AM CDT Tue Oct 29 2024
VFR conditions are expected throughout the 06Z TAF period at all
TAF sites. Winds will be out of the south to southwest at 15-25
kts to start. After 16-18Z, winds will pick up to sustained of 20
to 30 kts with gusts of 35-45 kts possible. Winds will then
diminish back to 10-20 kts after 00Z to the end of the TAF period.
Some BLDU conditions will be possible at times. Skies will remain
mostly clear.
Meccariello
&&
.FIRE WEATHER...
Issued at 219 PM CDT Mon Oct 28 2024
Elevated to critical fire weather conditions continue through the
evening in the central and eastern panhandles. Tuesday will see
further elevated to critical fire weather conditions with critical
conditions in the NW and central panhandles. Max RFTI values will
top out at 3-5 for the east today tomorrow. Min RH values will be
as low as 12-15% today and 15-18% tomorrow. ERC percentile are
quite high across the eastern Panhandles with persistent dry
antecedent conditions. ERC values are as high as the 80-89th
percentile.
98
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 85 56 71 36 / 0 10 0 0
Beaver OK 86 57 72 33 / 0 30 20 0
Boise City OK 80 42 60 29 / 0 10 0 0
Borger TX 90 59 74 36 / 0 10 0 0
Boys Ranch TX 87 52 69 34 / 0 10 0 0
Canyon TX 85 55 70 35 / 0 10 0 0
Clarendon TX 84 61 77 39 / 0 10 10 0
Dalhart TX 82 43 64 29 / 0 0 0 0
Guymon OK 86 49 67 31 / 0 10 0 0
Hereford TX 86 52 69 34 / 0 0 0 0
Lipscomb TX 85 61 77 36 / 0 30 20 0
Pampa TX 85 58 73 36 / 0 20 10 0
Shamrock TX 85 64 81 40 / 0 30 30 0
Wellington TX 86 65 83 41 / 0 30 20 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon today to 8 PM CDT this evening for
TXZ001>003-007-008.
High Wind Watch from noon CDT today through this evening for
TXZ001>010.
OK...Red Flag Warning from noon today to 8 PM CDT this evening for
OKZ001-002.
High Wind Watch from noon CDT today through this evening for
OKZ001>003.
&&
SHORT TERM...98
LONG TERM....98
AVIATION...29Hazardous weather outlook, Oct 28, 2:32 PM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 232 PM CDT Mon Oct 28 2024 OKZ001>003-TXZ001>020-317-290745- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 232 PM CDT Mon Oct 28 2024 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated to critical fire weather conditions from gusty winds and low RH continue today across the central and eastern panhandles. A Red Flag Warning remains in effect to 8 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Elevated to critical fire weather conditions from gusty winds and low RH will be possible for NW and central portions of the Panhandles on Tuesday. A Red Flag Warning is in effect Noon to 8 pm. There is a low chance that winds become even stronger on Tuesday resulting in high wind gusts across portions of the panhandles. Wednesday into Thursday morning may see below freezing temperatures in the NW panhandles with frost possible in the rest of the panhandles. Thunderstorms are possible on Tuesday, Friday, Saturday, and Sunday. The chance thunderstorms reaches severe limits are low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 2:05 AM CDT | Wind Advisory | AMA | Beaver | 18 hr |
Nearby
High Wind Warnings in Texas, 2024High Wind Warnings in Oklahoma, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.